Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 7, NWS Houston/Galveston, TX

March 8, 200623 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Mar 8, 2006, 6:48 AM CST for 23 counties in Texas. It took effect at Mar 8, 2006, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2006, 6:48 AM CST (12:48 UTC)
In effect from
Mar 8, 2006, 12:00 PM CST
Expired
Mar 8, 2006, 6:00 PM CST
In force
6 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-538 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 081248
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
648 AM CST WED MAR 8 2006

...WIND ADVISORY THIS AFTERNOON FOR ALL OF SOUTHEAST TEXAS...

.EXPECT WINDS IN THE 20 TO 35 MPH RANGE THIS AFTERNOON.

TXZ163-164-176>179-195>200-210>214-226-227-235>238-090000-
/O.NEW.KHGX.WI.Y.0007.060308T1800Z-060309T0000Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
648 AM CST WED MAR 8 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON. 

WINDS WILL INCREASE THIS AFTERNOON IN RESPONSE TO DEEPENING LOW
PRESSURE ACROSS THE PLAINS. SOUTHERLY WINDS JUST ABOVE THE
SURFACE WILL BE RUNNING IN THE 40 TO 55 MPH RANGE TODAY. AS
TEMPERATURES WARM UP LATER THIS MORNING...SOME OF THIS WIND WILL
MIX DOWN TO THE SURFACE. AS THIS OCCURS...EXPECT WINDS TO INCREASE INTO
THE 20 TO 25 MPH RANGE THIS AFTERNOON WITH GUSTS ABOVE 30 MPH LIKELY.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 4:50 AM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 8, 4:50 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
450 AM CST WED MAR 8 2006

.DISCUSSION...
FOG/LOW CLOUDS NOT REALLY A PROBLEM THIS MORNING AS WINDS ARE A BIT
STRONGER THAN THEY WERE 24HR AGO. HGX VAD INDICATING WINDS OF 30-40
KT JUST ABOVE THE SFC. HAVE GONE WITH A WIND ADVISORY TODAY AS MOST
OF THIS WIND SHOULD MIX DOWN. STILL LOOKING AT SOME DECENT POPS FOR
TONIGHT/EARLY THUR AS THE STRONG UPPER TROF (AND ASSOCIATED ENERGY)
SWEEPS ACROSS THE PLAINS. CAP EXPECTED TO BE THE MAIN FACTOR IN IN-
HIBITING SVR WX OVERNIGHT DESPITE THE PROGS OF A BRISK INFLOW AND A
DIFLUENT PATTERN AFLOT. BEST DYNAMICS/MOISTURE POOLING FCST TO BE A
BIT CLOSER TO THE CENTER OF THE LOW (IE JUST NORTH OF THE CWA) ATTM.
HOWEVER...SHOULD THE CAP BREAK ALL BETS ARE OFF. AFTER THE ROUND OF
PCPN IN THE MORNING THUR SHOULD MORPH INTO A RATHER WARM DAY. DEEP/
MODERATE WLY WINDS COMBINED WITH CLEARING SKIES TO MAKE FOR UNSEAS-
ONABLY WARM MAX TEMPS WITH GLS RECORDS THE MOST VULNERABLE AT FIRST
GLANCE. RECORDS FOR THU LISTED BELOW. SWLY WINDS ALOFT AND SELY SFC
WINDS TO RE-ESTABLISH THEMSELVES FRI AS THE TROF MOVES FURTHER EAST
AND THE NEXT SYSTEM DEVELOPS OVER THE PACIFIC NWRN STATES. TEMPS TO
COOL SOME AS MID/HIGH CLOUDS MOVE IN FRI AND ON THROUG  THE WEEKEND.
SLIGHT CHC POPS ALSO IN ORDER DURING THIS TIMEFRAME AS WEAKISH S/WS
INVADE VIA THE SRN STREAM JET. LONG-TERM GUIDANCE INDICATING A COLD
FRONT FOR NEXT TUE AS THE NEXT UPPER TROF SWEEPS EASTWARD WITH TIME.
GIVEN THE TIME OF YEAR/TRACK RECORD OF MODEL PERFORMANCE THESE LAST
COUPLE OF EVENTS...WILL NOT BE EMBRACING THESE NUMBERS THAT EAGERLY
ATTM. 41

RECORD HIGHS FOR THUR (3/9)
CLL  92 IN 1911
IAH  88 IN 2000
GLS  80 IN 2004

&&

.AVIATION...
AREAS OF MVFR CIGS SHOULD LIFT BY MID MORNING. BIG WEATHER STORY
WILL BE WINDS & LLVL WIND SHEAR THROUGH TONIGHT. SOUTHERLY WINDS
JUST ABOVE THE SFC WILL BE RUNNING 40-50KT TODAY. SOME OF THIS WILL
MIX TO THE SFC WITH HEATING LATE THIS MORNING & AFTERNOON WITH GUSTS
TO 30KT NOT OUT OF THE QUESTION LATER TODAY. IN THE MEANTIME...I
ADDED THE MENTION OF LLVL WIND SHEAR IN THE TAFS WHERE I DONT
CURRENTLY HAVE GUSTS MENTIONED (12-18Z). IN THE UPCOMING 12Z TAF
PACKAGE ILL ALSO ADD THEM AFTER 6Z AS MODELS INDICATING THE LOW
LEVEL JET STRENGTHENING TO BETWEEN 50-70KT ALONG & EAST OF
INTERSTATE 45. SECONDARY CONCERN IS THE STORM SYSTEM APPROACHING
FROM THE WEST AFTER MIDNIGHT. IT SHOULD PUSH A SFC TROF WEST TO EAST
ACROSS THE AREA BETWEEN 4AM-NOON THURS. WARM LOW/MID LAYERS *SHOULD*
KEEP STRONG/SEVERE STORMS NORTH AND EAST OF THE MAIN TERMINALS.
HOPEFULLY THE CAP WILL HOLD BUT IF I HAD TO PICK A LOCATION MORE
FAVORABLE FOR SEVERE WX DURING THIS TIME PERIOD IT WOULD NORTH AND
EAST OF A CLL-LFK LINE AND MOST OF LA.  47
&&

.MARINE...
ONSHORE WINDS AND SEAS WILL INCREASE THROUGH THE DAY AND TONIGHT.
HAVE HOISTED THE ADVISORY FLAGS ACROSS THE BOARD. DAY SHIFT WILL
NEED TAKE A CLOSER LOOK AND SEE IF A GALE WARNING MIGHT BE REQUIRED
FOR THE 20-60NM GROUP EITHER LATE THIS AFTN OR MORE POSSIBLY
TONIGHT. REGARDLESS...SOME GUSTS TO GALE FORCE ARE A DECENT BET
THERE. SFC TROF WILL BRIEFLY SHIFT WINDS TO THE WEST THURS MORNING
BUT THEY WILL BE SHORT LIVED WITH AN ONSHORE WIND RESUMING THURS
NIGHT. COMBINATION OF INCREASING WINDS GOING INTO THE WEEKEND ALONG
WITH THE ALREADY ESTABLISHED LONG SSE FETCH WONT ALLOW THE SEAS TO
DROP ALL THAT MUCH THROUGH THE PERIOD AND SOME SORT OF FLAGS WILL
LIKELY BE REQUIRED THRU THE WEEKEND.  47
&&

FIRE WEATHER...
WILL MAINTAIN A FIRE WEATHER WATCH FOR THURSDAY FOR ALL OF SOUTHEAST
TEXAS. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY IN THE
WAKE OF THE DRYLINE THAT IS EXPECTED TO CROSS SE TX EARLY IN THE
MORNING. RH VALUES ARE FORECAST TO DROP TO 15 TO 20 PERCENT WITH
WEST WINDS 15 TO 20 MPH THRU EARLY AFTERNOON. MAIN QUESTION IS
SUFFICIENT AVAILABILITY OF DRY FUEL.  47
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      81  62  85  53  81 /  20  60  40   0  10
HOUSTON (IAH)              80  64  83  54  79 /  20  50  50   0  10
GALVESTON (GLS)            75  65  80  64  75 /  10  30  50   0  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY TODAY FOR ALL OF SE TX.
     FIRE WEATHER WATCH FROM 10AM-6PM THURSDAY FOR ALL SE TX.
GM...SMALL CRAFT ADVISORY IN EFFECT FOR ALL WATERS.
&&
Hazardous weather outlook, Mar 7, 7:03 AM CST, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
703 AM CST TUE MAR 7 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-081315-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
703 AM CST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS SOUTHEAST TEXAS
WEDNESDAY NIGHT AND THURSDAY. THIS STORM SYSTEM WILL BRING A
CHANCE OF THUNDERSTORMS TO THE AREA BEGINNING WEDNESDAY AFTERNOON
AND CONTINUING OVERNIGHT AND INTO THURSDAY. EARLY INDICATIONS ARE
THAT THERE WILL BE A THREAT OF SEVERE THUNDERSTORMS WEDNESDAY
NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE WEDNESDAY NIGHT.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 6:15 PM CSTDense Fog AdvisoryHGXBrazoria, Chambers, Galveston, Matagorda4 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.